CSN Login
Members Online: 8

Be sure to read website newsarticle regarding soy

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

If you are estrogen receptor positive be careful about consuming soy and other phytoestrogens (strawberries, black cohosh). Some women eat or take soy supplements to get rid of hot flashes. The article on the first page of this web site is titled "Soy May Fuel Estrogen-Positive Breast Cancers". This topic has been discussed often in my support group. Some of my friends have been told my their oncos to not eat any soy. Margaret

isaiah4031
Posts: 243
Joined: Jun 2001

I am really disturbed by this. Not the not eating soy part, but I asked my onc this and she said it was no big deal. Not to worry about changing my diet or anything, since nothing was really proven. Then I read this article and I enjoy soy products. (I was raised on miso, and am saddened at giving that up.) Anyway, I am confused and have doubts about my onc because it seems like whenever I bring something up, she says its no big deal. What's difficult is that she came highly recommended. Also, she told me not to come back for 6 months initially, then when I was considering chemo and went in, she wanted to start the Lupron, which she had never mentioned before. I am wondering if she would have called me if I didn't make the appointment to come in. Would Lupron have ever come up? I know that I have the option of changing doctors, but I am fearful of doing that. I have a course of treatment that is set in motion (chemo begins in 10 days) and I don't know what to do. My onc is at Kaiser, so whomever I choose will certainly know her. Any thoughts? I'd really appreciate them. Thanks for your comments on the article.
Love, Jayne

jeancmici
Posts: 682
Joined: Feb 2001

Hi Jayne,

Just curious about Lupron. Don't remember anyone writing that they were taking it, but I could have missed it.

Are you ER+ and will you be following chemo with tamoxifen?

Good Luck on your decisions. For myself, whenever I've had some doubts or uneasy feeling, it usually but not always turned out that I was on the right track. Don't be afraid of hurting anyone's feelings since we are essentially consumers of health care.

Jean

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

I am with Kaiser also. My onco responds the same way as yours. He doesn't really take me seriously. I told him the Taxol was causing my residual tingling but he thought it was something else. Anyway the oncos at Kaiser all discuss their patients among each other and usually confirm treatment regimens with each other. Treatment is pretty standardized. The only thing I noticed that was difft. was the way they each treated nausea and their bedside manners. One gave me decadron along with zofran. Also some explain things to you in laymen's terms while others try to impress you with doc talk. This soy issue is very controversial and the results are fairly new. The oncos take very few nutrition classes in med school. They would rather rely on drugs to cure you. Margaret

msnascar
Posts: 20
Joined: Jul 2001

My tumor was estrogen positive. I have heard they are not sure if soy feeds that type of tumor. Has anyone else heard that too?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network